Annals of Mathematical Sciences and Applications

Volume 1 (2016)

Number 2

Convergence of stochastic interacting particle systems in probability under a Sobolev norm

Pages: 251 – 299

DOI: http://dx.doi.org/10.4310/AMSA.2016.v1.n2.a1

Authors

Jian-Guo Liu (Department of Physics and Department of Mathematics, Duke University, Durham, North Carolina, U.S.A.)

Yuan Zhang (Department of Mathematics, University of California at Los Angeles)

Abstract

In this paper, we consider particle systems with interaction and Brownian motion. We prove that when the initial data is from the sampling of Chorin’s method, i.e., the initial vertices are on lattice points $hi \in \mathbb{R}^d$ with mass $\rho_0 (hi) h^d$, where $\rho_0$ is some initial density function, then the regularized empirical measure of the interacting particle system converges in probability to the corresponding mean-field partial differential equation with initial density $\rho_0$, under the Sobolev norm of $L^{\infty} (L^2) \cap L^2 (H^1)$. Our result is true for all those systems when the interacting function is bounded, Lipschitz continuous and satisfies certain regular condition. And if we further regularize the interacting particle system, it also holds for some of the most important systems of which the interacting functions are not Lipschitz continuous. For systems with repulsive Coulomb interaction, this convergence holds globally on any interval $[0, t]$. And for systems with attractive Newton force as interacting function, we have convergence within the largest existence time of the regular solution of the corresponding Keller–Segel equation.

Keywords

interacting particle system, martingale method, energy-dissipation inequality

2010 Mathematics Subject Classification

Primary 35Q70, 60K35. Secondary 65M75.

Full Text (PDF format)